MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS

DEPUY ORTHOPAEDICS INC US QUICKSET 3.8 DIMTR DR BLT 40MM; DRILLS
Catalog Number 227457000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
During the surgical procedure of drilling the holes for the placement of 6.5 mm acetabular screws, the quickset 40 mm drill bit was broken.The bit fragments came out easily, without causing any additional problems.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) investigation summary according to the information received that "during the surgical procedure of drilling the holes for the placement of 6.5 mm acetabular screws, the quickset 40 mm drill bit was broken.The bits of the bit came out easily, without causing additional problems.¿ this complaint involves one (1) device.The product was not returned to medtech orthopedics; however, photos were provided for review.See attachment "source file - re external novedad colectivo 566057 paciente elsa carrillo." the photo investigation revealed that ¿227457000, quickset 3.8 dimtr dr blt 40mm¿ has broken.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces such as drilling in an misaligned position, extreme eccentric loading resulting in premature bending or failure of the drill bit, heavy usage, prying motion.Properly handling and attention to the approved use of the device diminishes the risk of failure.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would contribute to the complained device issue.Based on the investigation findings, quickset 3.8 dimtr dr blt 40mm was broken because of unintended user error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
QUICKSET 3.8 DIMTR DR BLT 40MM
Common Device Name
DRILLS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23487886
Report Number1818910-2025-19276
Device Sequence Number21457440
Product Code HTW
UDI-Device Identifier10603295109327
UDI-Public(01)10603295109327(10)NG132440
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227457000
Device Lot NumberNG132440
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown